Alert archive / Georgia / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 275, NWS Atlanta, GA

July 23, 2000Stewart County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jul 23, 2000, 2:24 PM EDT for Stewart County, Georgia. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 23, 2000, 2:24 PM EDT (18:24 UTC)
Expired
Jul 23, 2000, 3:15 PM EDT
In force
51 min
Issued by
NWS Atlanta, GA
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Stewart County, GA

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.4 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2000-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 253 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2000-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
253 J/kg
Mixed-layer CIN
-134 J/kg
Mixed-layer LCL
1280 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 231826
SVRATL
GAC053-215-259-231915-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
224 PM EDT SUN JUL 23 2000

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHATTAHOOCHEE COUNTY IN WEST CENTRAL GEORGIA
  MUSCOGEE COUNTY IN WEST CENTRAL GEORGIA
  NORTHERN STEWART COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 315 PM EDT

* AT 222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES WEST OF
  COLUMBUS TO 3 MILES WEST OF FORT BENNING SOUTH TO 15 MILES         
  SOUTHWEST OF FORT BENNING...MOVING EAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE CUSSETA

LAT...LON 3258 8507 3213 8500 3214 8467 3255 8471

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 10:10 AM EDT, 4 hours 14 minutes earlier.

Area forecast discussion, Jul 23, 10:10 AM EDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1010 AM EDT SUN JUL 23 2000

CURRENT FORECAST ON TRACK WITH POPS. TEMPS WILL BE A PROBLEM DUE TO
AMOUNT OF CLOUDS. FROM ATL-AHN AND SOUTH AMOUNT OF SUNSHINE WILL
DETERMINE HIGH TEMPS. MCN-CSG WILL HAVE TO BE WATCHED AND MAY HAVE
TO BUMP TEMPS UP THERE. MOSTLY CLOUDY SKIES ACROSS EXTREME NORTH
WILL INHIBIT TEMPS AND MAY HAVE TO DROP THEM A LITTLE.

.ATL...NONE
17

In the hours before

Special weather statement, Jul 23, 1:08 PM EDT, 1 hour 16 minutes before
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-231815-

NORTH AND CENTRAL GEORGIA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
108 PM EDT SUN JUL 23 2000

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...OVER NORTH
AND CENTRAL GEORGIA...THIS AFTERNOON AND EVENING. THUNDERSTORMS CAN
BE EXPECTED ANYWHERE...OVER NORTH AND CENTRAL GEORGIA...THIS
AFTERNOON AND EVENING.

THUNDERSTORMS WILL DEVELOP OVER THE NEXT SEVERAL HOURS AND POSSIBLY
BECOME SEVERE WITH THE MAIN THREAT BEING LARGE HAIL AND HIGH WINDS.

LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM
SPOTTER GROUPS...AND OTHER INTERESTED CONCERNS SHOULD MONIT<OR THIS
SITUATION...AND TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN YOUR AREA.

NOEL
Special weather statement, Jul 23, 1:14 PM EDT, 1 hour 10 minutes before
GAZ001-002-011-014-015-022-023-231745-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
114 PM EDT SUN JUL 23 2000

INTENSE THUNDERSTORMS WILL CROSS DAWSON...DADE...WALKER...AND
CHATTOOGA COUNTIES OF NORTH GEORGIA THROUGH 145 PM.  THESE STORMS ARE
CAPABLE OF WINDS TO 50 MPH...SMALL HAIL...AND INTENSE CLOUD-TO-
GROUND LIGHTNING. IF THREATENING WEATHER APPROACHES...TAKE COVER.
MOVEMENT WILL BE EAST AT 25 MPH.

Z
NOEL
Special weather statement, Jul 23, 1:54 PM EDT, 30 minutes before
GAZ033-034-044-045-055-231845-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
154 PM EDT SUN JUL 23 2000

INTENSE THUNDERSTORMS WILL CROSS FULTON...DEKALB...CLAYTON...AND
GWINNETT COUNTIES THROUGH 245 PM. THESE STORMS ARE CAPABLE OF WINDS
TO 50 MPH...SMALL HAIL...AND INTENSE CLOUD-TO-GROUND LIGHTNING. IF
THREATENING WEATHER APPROACHES...TAKE COVER. MOVEMENT WILL BE EAST AT
25 MPH.

NOEL
Special weather statement, Jul 23, 2:12 PM EDT, 12 minutes before
GAZ089-090-102-231900-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
212 PM EDT SUN JUL 23 2000

THROUGH 3 PM INTENSE THUNDERSTORMS WILL CROSS THE ALABAMA
LINE AND MOVE INTO MUSCOGEE...CHATTAHOOCHEE AND STEWART
COUNTIES. THESE STORMS ARE CAPABLE OF PRODUCING HAIL...
STRONG GUSTY WINDS AND FREQUENT LIGHTNING. THE STORMS WILL
MOVE EASTWARD AT 15 TO 20 MPH.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 1:19 PM EDTSevere Thunderstorm WarningFFCDawson, Lumpkin41 min
Jul 23, 1:44 PM EDTTornado WarningFFCDawson, Hall, Lumpkin31 min
Jul 23, 1:59 PM EDTSevere Thunderstorm WarningFFCDeKalb46 min
Jul 23, 2:15 PM EDTSevere Thunderstorm WarningFFCHall45 min
Jul 23, 2:24 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Muscogee51 min
Jul 23, 2:30 PM EDTSevere Thunderstorm WarningFFCDeKalb, Gwinnett45 min
Jul 23, 2:47 PM EDTSevere Thunderstorm WarningFFCRockdale, Walton43 min
Jul 23, 2:52 PM EDTTornado WarningFFCBanks38 min
Jul 23, 3:28 PM EDTSevere Thunderstorm WarningFFCMorgan, Walton47 min
Jul 23, 3:32 PM EDTTornado WarningFFCBanks43 min
Jul 23, 3:38 PM EDTSevere Thunderstorm WarningFFCCarroll, Douglas37 min
Jul 23, 3:54 PM EDTSevere Thunderstorm WarningFFCGreene, Oconee51 min
Jul 23, 3:58 PM EDTSevere Thunderstorm WarningFFCCoweta, Fulton47 min
Jul 23, 4:07 PM EDTSevere Thunderstorm WarningFFCTaliaferro38 min
Jul 23, 4:12 PM EDTSevere Thunderstorm WarningFFCMadison33 min
Jul 23, 4:13 PM EDTSevere Thunderstorm WarningFFCHeard, Troup32 min
Jul 23, 4:20 PM EDTSevere Thunderstorm WarningFFCClayton, Fayette40 min
Jul 23, 4:25 PM EDTSevere Thunderstorm WarningFFCWarren35 min
Jul 23, 4:41 PM EDTSevere Thunderstorm WarningFFCHenry39 min
Jul 23, 5:05 PM EDTSevere Thunderstorm WarningFFCWarren25 min
Jul 23, 5:59 PM EDTSevere Thunderstorm WarningFFCHaralson46 min
Jul 23, 6:44 PM EDTSevere Thunderstorm WarningFFCCatoosa, Walker46 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.